Remarks on the Existence of Many Solutions of Certain Nonlinear Elliptic Equations

Edward N. Dancer; Shusen Yan

Bollettino dell'Unione Matematica Italiana (2007)

  • Volume: 10-B, Issue: 3, page 1013-1023
  • ISSN: 0392-4033

Abstract

top
We show how a change of variable and peak solution methods can be used to prove that a number of nonlinear elliptic partial differential equations have many solutions.

How to cite

top

Dancer, Edward N., and Yan, Shusen. "Remarks on the Existence of Many Solutions of Certain Nonlinear Elliptic Equations." Bollettino dell'Unione Matematica Italiana 10-B.3 (2007): 1013-1023. <http://eudml.org/doc/290427>.

@article{Dancer2007,
abstract = {We show how a change of variable and peak solution methods can be used to prove that a number of nonlinear elliptic partial differential equations have many solutions.},
author = {Dancer, Edward N., Yan, Shusen},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {10},
number = {3},
pages = {1013-1023},
publisher = {Unione Matematica Italiana},
title = {Remarks on the Existence of Many Solutions of Certain Nonlinear Elliptic Equations},
url = {http://eudml.org/doc/290427},
volume = {10-B},
year = {2007},
}

TY - JOUR
AU - Dancer, Edward N.
AU - Yan, Shusen
TI - Remarks on the Existence of Many Solutions of Certain Nonlinear Elliptic Equations
JO - Bollettino dell'Unione Matematica Italiana
DA - 2007/10//
PB - Unione Matematica Italiana
VL - 10-B
IS - 3
SP - 1013
EP - 1023
AB - We show how a change of variable and peak solution methods can be used to prove that a number of nonlinear elliptic partial differential equations have many solutions.
LA - eng
UR - http://eudml.org/doc/290427
ER -

References

top
  1. CHANG, K. C., Infinite dimensional Morse theory and multiple solution problems, Birkhauser, Boston, 1993. Zbl0779.58005MR1196690DOI10.1007/978-1-4612-0385-8
  2. DANCER, E. N., On the uniqueness of the positive solution of a singularity perturbed problem, Rocky Mtn. J. Math., 25 (1995), 957-975. Zbl0846.35046MR1357103DOI10.1216/rmjm/1181072198
  3. DANCER, E. N., Stable and finite Morse index solutions on n or on bounded domains with small diffusion, Trans. Amer Math., Soc. 357 (2005), 1225-1243. Zbl1145.35369MR2110438DOI10.1090/S0002-9947-04-03543-3
  4. DANCER, E. N., A note on asymptotic uniqueness for some nonlinearities which change sign, Bull Austral Math. Soc., 61 (2000), 305-312. Zbl0945.35031MR1748710DOI10.1017/S0004972700022309
  5. DANCER, E.N. - WEI, J., On the profile of solutions with two sharp layers to a singularly perturbed semilinear Dirichlet problem, Proc. Royal Soc. (Edinburgh)127A (1997), 691-701. Zbl0882.35052MR1465415DOI10.1017/S0308210500023775
  6. DANCER, E. N. - WEI, J., On the location of spikes of solutions with two sharp layers for a singularly perturbed semilinear Dirichlet problem, J. Diff. Eqns., 157 (1999), 82-101. Zbl1087.35507MR1710015DOI10.1006/jdeq.1998.3619
  7. DANCER, E. N. - YAN, SHUSEN, On the superlinear Lazer-McKenna conjecture, J. Diff Eqns., 21 (2005), 317-351. Zbl1190.35082MR2119987DOI10.1016/j.jde.2004.07.017
  8. DANCER, E. N. - YAN, SHUSEN, On the superlinear Lazer-McKenna conjecture Part II, Comm. Partial Diff. Eqns., 30 (2005), 1331-1358. Zbl1330.35147MR2180307DOI10.1080/03605300500258865
  9. DANCER, E. N. - YAN, SHUSEN, On the profile of the changing sign mountain pass solution for an elliptic problem, Trans. Amer. Math. Soc., 354 (2002), 3573-3600. Zbl1109.35041MR1911512DOI10.1090/S0002-9947-02-03026-X
  10. GIDAS, B. - SPRUCK, J., Global and local behaviour of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. Zbl0465.35003MR615628DOI10.1002/cpa.3160340406
  11. GIDAS, B. - SPRUCK, J., A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Diff. Eqns., 6 (1981), 883-901. Zbl0462.35041MR619749DOI10.1080/03605308108820196
  12. GUI, C. - WEI, J., Multiple interior peak solutions for some singularly perturbed Neumann problems, J. Diff. Eqns., 158 (1999), 1-27. Zbl1061.35502MR1721719DOI10.1016/S0022-0396(99)80016-3
  13. KWONG, M. - ZHANG, LIQUN, Uniqueness of the positive solutions of Δ u + f ( u ) = 0 in an annulus, Diff. Integral Eqns., 4 (1991), 583-599. Zbl0724.34023MR1097920
  14. SAUT, J. - TEMAN, R., Generic properties of nonlinear boundary value problems, Comm. Partial Diff. Eqns., 4 (1979), 293-319. Zbl0462.35016MR522714DOI10.1080/03605307908820096
  15. STRUWE, M., Variational methods, Springer, Berlin, 1996. MR1411681DOI10.1007/978-3-662-03212-1
  16. WEI, J., On the construction of single peaked solutions to a singularly perturbed semilinear Dirichlet problem, J. Diff. Eqns., 129 (1996), 315-333. Zbl0865.35011MR1404386DOI10.1006/jdeq.1996.0120
  17. YAN, S., On the number of interior multipeak solutions for singularly perturbed Neumann problems, Topological Methods in Nonlinear Analysis, 12 (1999), 61-78. MR1677747DOI10.12775/TMNA.1998.028

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.